Alert archive / Pennsylvania / Flash Flood Warnings in 2022
Flash Flood Warning 8, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 26, 2022, 9:27 PM EDT for Butler County, Pennsylvania. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2022, 9:27 PM EDT (01:27 UTC)
- Expired
- Jun 26, 2022, 11:25 PM EDT
- In force
- 118 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Butler County, PA
The radar
The Pittsburgh radar (KPBZ), 49 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 673 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 8:40 PM EDT, 47 minutes earlier.
Area forecast discussion, Jun 26, 8:40 PM EDT, 47 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 840 PM EDT Sun Jun 26 2022 .SYNOPSIS... Showers and storms will end tonight with the passage of a cold front. Cool and dry weather will then prevail to start the work week. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... Frontal boundary is now in the general vicinity of a CLE/CMH line. Storms out ahead have organized in lines as cold pools merge, and these lines will work their way across the CWA through midnight. While the storms have had 1000-2000 J/kg of MLCAPE to work with this afternoon, strong wind has been hard to come by from these storms as overall flow and DCAPE remain low. The storms remain efficient rainfall producers though, with the 1.8 inch PWAT value on the 00Z PBZ sounding evidence of the deep moisture in place. In particular, portions of Mercer and Noble Counties have received between 1 and 2 inches of rain due to short periods of training storms. The threat of heavy rain and perhaps flooding will linger for a few more hours this evening, although storm motion should be sufficient to prevent issues in most cases. Will continue with relatively high PoPs for showers and storms through the evening as the front approaches and crosses. Shower coverage will decrease from the west this evening and eventually clear out of northern West Virginia by morning after cool, dry northwest flow comes in after FROPA. Lower temperature and dewpoint will be noticeable in some areas by sunrise. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/... Very pleasant weather is expected on Monday and Tuesday as dry northwest flow prevails behind the departing trough and cold front. Highs both days will be in the 70s, about 5 degrees below climatological values. Lows will also be cool, with temps dropping into the 50s at night... though some typically cooler spots may very well descend into the 40s on Tuesday night. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Sfc high pressure is expected to remain across the region as the upper flow becomes more zonal by mid to late week. This should result in continued dry weather, with a warming trend. Precipitation chances increase by late week and into the weekend as warm, humid air returns to the Upper Ohio Valley. && .AVIATION /01Z MONDAY THROUGH FRIDAY/... Broken lines of thunderstorms ahead of an approaching cold front will work their way across the area through midnight. Have timed two-hour windows of likely greatest impact in the TAFs, although some recent weakening of the storms may not allow the depicted IFR conditions to be realized in a couple of cases. Visibility-restrictive heavy rain and lightning are the main impacts of the storms. The threat of thunder should largely end at all terminals by midnight, although MVFR ceilings and a few showers may remain possible through and just after FROPA. Behind the front, cool and dry advection on W, then NW flow will break clouds overnight, leading to a return of VFR conditions. Expect fog to be prevented by the dry advection and the still- mixed boundary layer. Past sunrise, a pleasant VFR day is forecast, with a northwest breeze gusting to around 15 knots at times by midday. .Outlook... VFR is expected to prevail through mid-week under high pressure. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jun 26, 9:17 PM EDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 917 PM EDT Sun Jun 26 2022 OHZ068-069-PAZ009-014>016-020>023-029-031-073>076-WVZ003-004-012-021- 509>514-280130- Noble-Monroe-Forest-Butler-Clarion-Jefferson PA-Beaver-Allegheny- Armstrong-Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Ohio-Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 917 PM EDT Sun Jun 26 2022 This Hazardous Weather Outlook is for east central Ohio, western Pennsylvania, and northern West Virginia. .DAY ONE...Tonight. Heavy downpours from slow-moving or repeated thunderstorms that could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ039>041-048>050-057>059-PAZ007-008-013-WVZ001-002-280130- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Mercer-Venango-Lawrence-Hancock-Brooke- 917 PM EDT Sun Jun 26 2022 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, and northern West Virginia. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 26, 6:13 PM EDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
613 PM EDT Sun Jun 26 2022
PAZ007-262245-
Mercer PA-
613 PM EDT Sun Jun 26 2022
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MERCER COUNTY THROUGH
645 PM EDT...
At 612 PM EDT, Doppler radar was tracking a strong thunderstorm over
Greenville, or 12 miles northeast of Sharpsville, moving east at 25
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greenville, Stoneboro, Sandy Lake, Jamestown, Fredonia, New Lebanon,
Sheakleyville, and Maurice K Goddard State Park.
This includes Interstate 79 in Pennsylvania between mile markers 125
and 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4129 8000 4131 8047 4149 8050 4148 8013
4149 8012 4149 8000
TIME...MOT...LOC 2212Z 265DEG 20KT 4141 8035
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
RACKLEYThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:16 PM EDT | Flash Flood Warning | PBZ | Beaver | 3 hr |
| Jun 26, 9:11 PM EDT | Flash Flood Warning | PBZ | Noble | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.